Thunderstorm Wind, Clark
- When
- May 13, 4:00 PM CST to 4:01 PM CST
- Where
- Clark County, Casey
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 39.300, -87.980
A few trees were blown down in Casey.
An impressive upper-level wave tracking across the Northern Plains helped push a strong cold front toward the Mississippi River by the evening of May 13th. An increasingly unstable and sheared airmass across central Illinois allowed severe thunderstorms to develop in advance of the front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
An impressive upper-level wave tracking across the Northern Plains helped push a strong cold front toward the Mississippi River by the evening of May 13th. An increasingly unstable and sheared airmass across central Illinois allowed severe thunderstorms to develop in advance of the front. Widespread wind damage occurred with the storms, with 4 tornadoes touching down around the area as well. The thunderstorms also produced torrential rainfall, with widespread 2 to 4 inch amounts reported. This produced flash flooding in much of central and southeast Illinois from the evening of the 13th until the morning of the 14th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 13, 1:31 PM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 231 PM CDT WED MAY 13 2009 .DISCUSSION... ISSUED 231 PM CDT WED MAY 13 2009 ACTIVE WEATHER AFFECTING CENTRAL AND SOUTHEAST ILLINOIS SO FAR TODAY...WITH RAINFALL AMOUNTS OF 1.5 TO 3 INCHES FAIRLY COMMON...PRIMARILY EAST OF I-55. RAIN WAS ASSOCIATED WITH A WARM FRONT LIFTING NORTHWARD ACROSS THE AREA...AND HAD BECOME MORE SCATTERED IN NATURE BY MID AFTERNOON. WELL DEFINED MCV MOVING NORTHEAST FROM SOUTH CENTRAL MISSOURI...WITH THUNDERSTORMS INCREASING IN THAT AREA. MAIN FORECAST ISSUES ARE IN THE SHORT TERM...WITH SEVERE WEATHER CHANCES TONIGHT AND AGAIN ON FRIDAY. SHORT TERM...TONIGHT THROUGH SATURDAY... MAIN SYNOPTIC COLD FRONT EXTENDED FROM NORTH CENTRAL MINNESOTA TO THE OKLAHOMA PANHANDLE AT MID AFTERNOON. INSTABILITY INCREASING ACROSS MISSOURI AND WESTERN ILLINOIS...IN THE WARM SECTOR AND WHERE SOME BREAKS IN THE CLOUDS WERE LOCATED. LIFTED INDICES AT 18Z WERE APPROACHING -5 IN THE WESTERN CWA AND WERE EVEN LOWER IN MISSOURI...WHILE CAPES WERE RISING INTO THE 4-DIGIT RANGE. 18Z SOUNDING FROM LINCOLN STILL SHOWED A DECENT AMOUNT OF CAPPING...BUT THIS SHOULD CONTINUE TO WEAKEN..WHICH IT HAS ALREADY DONE FURTHER WEST. THUNDERSTORMS PROGGED TO CONTINUE INCREASING INTO THE EVENING...WITH MODELS SHOWING THE FRONT NEAR I-55 AROUND MIDNIGHT AND CLEARING THE SOUTHEAST CWA JUST AFTER SUNRISE. POTENTIAL EXISTS FOR ANOTHER COUPLE OF INCHES OF RAIN...ESPECIALLY ALONG THE I-70 CORRIDOR. DUE TO THIS AND THE EARLIER RAINFALL...WILL ISSUE A FLOOD WATCH FOR AREAS EAST OF I-55 THROUGH 7 AM THURSDAY. MODELS IN GOOD AGREEMENT WITH THE FRONT PUSHING TO AROUND THE OHIO RIVER BY THURSDAY EVENING...WITH HIGH PRESSURE BUILDING ACROSS THE MIDWEST. HOWEVER...FRONT EXPECTED TO RETREAT NORTHWARD TO AROUND I-80 BY LATE FRIDAY AFTERNOON. THUNDER CHANCES TO INCREASE AGAIN IN THE WARM SECTOR AND CONTINUE THROUGH THE NIGHT...AS ANOTHER COLD FRONT SWEEPS ACROSS THE AREA. LONG TERM...SUNDAY THROUGH WEDNESDAY... NORTHWEST FLOW EXPECTED TO SET UP EARLY IN THE WEEK...WITH MAIN STORM TRACK TO REMAIN NORTH OF THE FORECAST AREA. FORECAST WILL BE DRY DURING THIS PERIOD. GEELHART && .AVIATION... ISSUED 1239 PM CDT WED MAY 13 2009 WARM FRONT CONTINUES TO LIFT NORTHWARD INTO CENTRAL ILLINOIS EARLY THIS AFTERNOON...WITH MUCH OF THE EARLIER CONVECTION NOW SHIFTING EAST OF THE TAF SITES. CEILINGS ARE STEADILY BEGINNING TO IMPROVE FROM SOUTH TO NORTH ACROSS THE AREA...WITH CEILINGS AT KSPI ALREADY AOA 5000FT. EXPECT CEILINGS TO IMPROVE AT THE NORTHERN TERMINALS WITHIN THE NEXT HOUR OR TWO...AS LOWER CLOUDS GRADUALLY SHIFT FURTHER NORTHWARD. RADAR SHOWS SCATTERED SHOWERS/STORMS FIRING ACROSS WEST-CENTRAL ILLINOIS ALONG THE ADVANCING FRONT. HAVE INCLUDED A TEMPO GROUP FOR TSRA THIS AFTERNOON...AS THIS ACTIVITY IS EXPECTED TO BECOME MORE WIDESPREAD AS IT TRACKS E/NE ACROSS THE AREA. THUNDER WILL REACH KPIA AND KSPI BY AROUND 19Z...THEN FURTHER EAST TO KCMI BY 21Z. MAIN CONVECTIVE EVENT STILL ON TRACK FOR THIS EVENING AS STRONG COLD FRONT PUSHES INTO ILLINOIS. 12Z MODELS SUGGEST BEST TIME FRAME FOR CONVECTION BETWEEN 00Z AND 06Z. AFTER THAT...WINDS WILL SWITCH TO NW AND SKIES WILL BEGIN TO CLEAR OUT WELL AFTER MIDNIGHT. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR ILZ038-042>046-051>057- 061>063-066>068-071>073. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 321 PM CDT WED MAY 13 2009 ILZ027-036-040-041-047-049-050-142030- CASS-FULTON-KNOX-MASON-MORGAN-SCHUYLER-SCOTT- 321 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SPREAD EASTWARD TO THE I-55 CORRIDOR LATE THIS EVENING. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING ONGOING FLOODING ISSUES IN THE AREA. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...PRIMARILY FROM 4 PM TO 11 PM. ILZ028>031-037-048-142030- MARSHALL-MENARD-PEORIA-STARK-TAZEWELL-WOODFORD- 321 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SPREAD EASTWARD TO THE I-55 CORRIDOR LATE THIS EVENING. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING ONGOING FLOODING ISSUES IN THE AREA. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...PRIMARILY FROM 4 PM TO 11 PM. ILZ038-042>046-051>057-061-142030- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 321 PM CDT WED MAY 13 2009 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT ACROSS THE I-55 CORRIDOR THIS EVENING...THEN SPREAD EAST INTO EASTERN ILLINOIS LATE THIS EVENING. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER- SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING ONGOING FLOODING ISSUES IN THE AREA. THE STORMS WILL PUSH INTO EAST-CENTRAL ILLINOIS BY LATER THIS EVENING. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...PRIMARILY FROM 5 PM TO 12 AM. ILZ062-063-066>068-071>073-142030- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 321 PM CDT WED MAY 13 2009 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT OCCASIONAL THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST ILLINOIS THROUGH THE LATE AFTERNOON AND EVENING. SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE LIKELY WITH THE STORMS. ADDITIONAL STORMS WILL DEVELOP AHEAD OF AN APPROACHING DISTURBANCE TO THE SOUTHWEST THIS EVENING...WITH THE PRIMARY THREAT FROM THE STORMS BEING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LARGE HAIL IN EXCESS OF QUARTER- SIZED AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE STORMS WILL PUSH INTO INDIANA SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AFTER 5 PM. 25
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1240 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FLOOD 2 SW RANTOUL 40.28N 88.18W
05/13/2009 CHAMPAIGN IL PUBLIC
MINOR FLOODING OF COUNTY ROADS DUE TO RUNOFF FROM WATER
IN FIELDS.
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1242 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HEAVY RAIN 2 NE CISCO 40.03N 88.70W
05/13/2009 M2.06 INCH PIATT IL MESONET
24 HOUR RAINFALL. SOME LOWLAND FLOODING AND WATER
STANDING ON SOME RURAL ROADS. SWOP REPORT.
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1258 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN OGDEN 40.12N 87.96W
05/13/2009 M1.60 INCH CHAMPAIGN IL CO-OP OBSERVER
STORM TOTAL OF 1.60 INCHES...WITH 1.35 INCHES SINCE 6 AM.
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
103 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HEAVY RAIN MONTICELLO 40.03N 88.57W
05/13/2009 M1.83 INCH PIATT IL MESONET
STORM TOTAL 1.83 INCHES...1.14 INCHES SINCE 7 AM.
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
106 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY RAIN DANVILLE 40.14N 87.62W
05/13/2009 M1.50 INCH VERMILION IL EMERGENCY MNGR
LOCAL STREET FLOODING
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
108 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 2 SE DECATUR 39.83N 88.91W
05/13/2009 M1.61 INCH MACON IL MESONET
1.61 INCH STORM TOTAL...0.97 INCHES SINCE 7 AM. COCORAHS
REPORT.
&&
25The Evansville,IN radar (KVWX), 118 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
29 flash flood, 22 thunderstorm wind, 6 hail, 4 tornado. Local standard time, as filed.
A few trees were blown down in Casey.
Heavy rain of 2.50 to 3.50 inches of rain in two hours produced widespread flooding in much of Jasper County. All of the county roads were flooded, with at least two roads closed due to high water.
Heavy rain of 2.00 to 3.00 inches within two hours produced widespread flash flooding in southeast Effingham County. All of the roads in the impacted area were flooded and several were closed to traffic due to high water.
Heavy rain of 2.50 to 3.50 inches within two hours produced widespread flash flooding in much of Clay County. All of the roads in the impacted area were flooded and several were closed to traffic due to high water.
Powerlines were blown down on Priepot Road.
Several trees were blown down on the south side of Jacksonville.
Trees and powerlines were blown down in several locations across Springfield.
Heavy rain of 3.00 to 5.00 inches within 3 hours in northern Schuyler County produced widespread flash flooding of most roads.
Heavy rain of 2.00 to 4.00 inches within two hours produced significant flash flooding of most roads, particularly in northern Morgan County.
Heavy rain of 2.00 to 4.00 inches within two hours produced significant flash flooding of most roads in northern Scott County.
Heavy rain of 1.50 to 3.00 inches within two hours produced significant flash flooding of most roads in southern Fulton County.
Road signs were blown down along Highway 51 near Salt Creek.
Numerous 5-inch tree limbs were blown down around Clinton.
A large tree was blown down across Highway 54 at Clinton Lake.
Damaging winds associated with the rear flank downdraft of a strong thunderstorm created a swath of wind damage across parts of Mt. Zion. Shingle and siding damage occurred to a number of homes in the area. Power poles were broken off, portable sheds and outbuildings were destroyed, and the metal roof of a car wash was peeled back.
Heavy rain of 2.00 to 3.00 inches within two hours produced significant flash flooding of most roads in northern Sangamon County, including the city of Springfield.
Heavy rain of 2.00 to 3.00 inches within two hours produced significant flash flooding of most roads in extreme northern McLean County.
Numerous trees were uprooted or snapped off by strong winds across Weldon Springs State Park.
Several large trees were blown down and roof damage occurred to 3 homes in Monticello.
Wind gusts of more than 70 mph did extensive damage to a barn roof. The wind also peeled back siding and shingles to an adjacent house.
Heavy rain of 2.00 to 3.00 inches within two hours produced significant flash flooding of most roads in extreme southern Cass County.
Heavy rain of 2.00 to 3.00 inches within two hours produced significant flash flooding of most roads in eastern Woodford County.
A tornado briefly touched down 4 miles west of Pana, then tracked northeastward to 3 miles west-northwest of Pana before dissipating. A pole barn was severely damaged and some minor roof damage occurred to a house. In addition, several tree tops were sheared off.
Numerous trees and powerlines down across Douglas County. Wind damaged a gas station and 2 hardware stores in Tuscola.
A tornado briefly touched down 2 miles south of Tower Hill, then tracked eastward to 2 miles south-southeast of Tower Hill. A shed was severely damaged and front porches were torn off several homes. Shingles were blown off houses and numerous trees were damaged.
A tree was blown down onto power lines at the intersection of County Road 1050 North and 200 East.
Powerlines were blown down.
A mobile home was blown off its foundation on the west side of Lake Mattoon. Another mobile home was damaged on the east side of Lake Mattoon and several trees were blown down in the area.
Numerous trees and power poles were blown down along a path from 4 miles southwest of Shelbyville to the far western edge of Shelbyville. Damage path was 1/2 mile wide and 3 miles long. Damage was caused by downburst winds as determined by an NWS Survey.
A tornado touched down 1 mile southwest of Shelbyville, then tracked eastward to 1/2 mile southeast of Shelbyville. Numerous shallow-rooted trees were torn or uprooted. The tornado tracked through a campground, where several unoccupied trailers were damaged by falling trees and limbs. A carport was destroyed and porches were torn away from a few trailers. In addition, 2 unanchored metal sheds were destroyed.
A shed was destroyed by strong winds.
A tornado very briefly touched down 2 1/2 miles southeast of Homer or about 1/4 mile east of the intersection of County Roads 100E and 1050N. A large farm machinery shed was destroyed and several main transmission power poles were snapped.
A barn was destroyed by high winds 3 miles south of Hoopeston.
A shed was destroyed by high winds in Tolono. Trees were blown down and minor damage occurred to the roof of a home 1 mile east of Tolono.
A fence was knocked over and numerous tree branches were blown down.
Heavy rain of up to 3.00 inches within two hours, on top of very saturated ground, produced widespread flash flooding of most roads in nearly all of Christian County.
A tree was blown onto a house in Rankin.
Heavy rain of 2.50 to 4.00 inches within two to three hours produced significant flash flooding of most roads in Macon County, including extensive street flooding in the city of Decatur.
Heavy rain of 2.00 to 4.00 inches within two to three hours produced significant flash flooding of most roads in northern Moultrie County. Several roads were closed to traffic including Illinois Route 121 and Route 32 near Sullivan.
Several 6 to 10-inch diamter trees were blown down.
Heavy rain of 2.50 to 4.00 inches within three hours produced significant flash flooding of most roads in Piatt County.
Heavy rain of 2.50 to 4.00 inches within three hours produced significant flash flooding of most roads in extreme southern Champaign County.
Heavy rain of 3.00 to 4.00 inches within three hours produced significant flash flooding of most roads in northern Douglas County. Much of U.S. Route 36, U.S. Route 45, and several rural roads were closed to traffic.
Heavy rain of 2.00 to 3.50 inches within two hours produced significant flash flooding of most roads across Shelby County. Many rural roads were closed to traffic due to high water.
Heavy rain of 3.00 to 4.00 inches within two to three hours produced significant flash flooding of most roads across Coles County. Many rural roads, as well as city streets in Mattoon and Charleston, were closed to traffic due to high water. The Charleston Fire Department had to rescue a person stranded in their vehicle just north of the city on Route 316.
Heavy rain of 2.00 to 4.00 inches within two to three hours produced significant flash flooding of most roads across Cumberland County. Many rural roads were closed to traffic due to high water.
Heavy rain of 2.50 to 4.00 inches within three hours produced significant flash flooding of most roads in Edgar County.
Heavy rain of 2.00 to 4.00 inches within two to three hours produced significant flash flooding of most roads in southern Vermilion County.
Heavy rain of 2.00 to 3.00 inches within two hours produced significant flash flooding of most roads across Clark County. Many rural roads were closed to traffic due to high water.
Heavy rain of 2.50 to 4.00 inches within two to three hours produced significant flash flooding of most roads across Clay County. Many rural roads were closed to traffic due to high water.
Heavy rain of 2.00 to 3.00 inches within two hours, on top of already saturated ground, produced significant flash flooding of most roads across southern Effingham County. Many roads were closed to traffic due to high water.
Heavy rain of 3.00 to 5.00 inches within two to three hours produced significant flash flooding of most roads across Jasper County. Many rural roads were closed to traffic due to high water.
Heavy rain of 2.00 to 3.00 inches within two hours produced significant flash flooding of most roads across Richland County. Many rural roads were closed to traffic due to high water, especially in the vicinity of Olney.
Heavy rain of 2.50 to 3.50 inches within two to three hours produced significant flash flooding of most roads across Crawford County. Many rural roads were closed to traffic due to high water, especially in the vicinity of Robinson.
Heavy rain of 2.00 to 3.00 inches within two hours produced significant flash flooding of most roads across northern Lawrence County. Many rural roads were closed to traffic due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2009Every state in 2009This day in weather historyThe tornado archive for Illinois, 2009Warnings in Illinois, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169105, 174217, 174218, 169085, 169086, 174220, 169087, 169088, 170673, 169089, 170674, 169090, 169091, 174223, 174225, 174227, 174228, 169093, 169092, 169094, 169100, 174229, 174232, 169106, 169107, 171340, 174224, 174233, 169110, 169099, 169111, 169098, 169101, 169108, 169102, 169112, 169103, 169113, 169109, 170666, and more.